Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 14, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 17, 2013, 8:38 PM EDT for Pike County, Kentucky. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2013, 8:38 PM EDT (00:38 UTC)
- Expired
- Jul 18, 2013, 2:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Pike County, KY
The radar
The Charleston,WV radar (KRLX), 93 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 8:50 PM EDT | FLASH FLOOD | 2 Ne Phelps, KY | WATER FLOWING DOWN ROAD AT ADDRESS 347 LEFT FORK BARENSHEE CREEK ROAD. WATER IS STARTING TO COME INTO HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2684 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
971
WGUS53 KJKL 180038
FFWJKL
KYC195-180630-
/O.NEW.KJKL.FF.W.0014.130718T0038Z-130718T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
838 PM EDT WED JUL 17 2013
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 230 AM EDT
* AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES RAINFALL OF 1 TO 3 INCHES SO FAR WITH
THIS STORM...WITH RATES OF 4 TO 6 INCHES PER HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
AFLEX...ARGO...BELCHER...BELFRY...BIGGS...BOARD TREE...BUSKIRK...
CANADA...COLEMAN...ELKHORN CITY...FEDSCREEK...FISHTRAP LAKE...
FOREST HILLS...HARDY...HUDDY...JAMBOREE...KIMPER...MAJESTIC...
MCANDREWS...MOUTHCARD...PAW PAW...PHELPS...PHYLLIS...SOUTH
WILLIAMSON...TOONERVILLE...TURKEY CREEK AND WOODMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON KY.
&&
LAT...LON 3729 8232 3726 8240 3774 8232 3768 8229
3766 8226 3767 8224 3763 8221 3763 8219
3765 8219 3765 8217 3760 8215 3759 8212
3756 8213 3756 8208 3754 8206 3755 8197
3754 8196
$$
JMW2 follow-up statements
215
WGUS73 KJKL 180136
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
936 PM EDT WED JUL 17 2013
KYC195-180630-
/O.CON.KJKL.FF.W.0014.000000T0000Z-130718T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE KY-
936 PM EDT WED JUL 17 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN PIKE COUNTY
UNTIL 230 AM EDT...
AT 929 PM EDT...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING WAS
OCCURRING NEAR FREEBURN ON LEFT FORK BARRENSHEE CREEK ROAD.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING
INCLUDE...BELCHER...BELFRY...CANADA...ELKHORN
CITY...HARDY...HUDDY...JAMBOREE...MAJESTIC...PHELPS...SOUTH
WILLIAMSON...AND TOONERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM STORMS THAT HAVE PASSED THROUGH THIS EVENING
WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY
ROADS...NORMALLY DRY WASHES... AS WELL AS FARMLAND ALONG THE BANKS
OF CREEKS AND STREAMS.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN JACKSON KY.
&&
LAT...LON 3729 8232 3726 8240 3774 8232 3768 8229
3766 8226 3767 8224 3763 8221 3763 8219
3765 8219 3765 8217 3760 8215 3759 8212
3756 8213 3756 8208 3754 8206 3755 8197
3754 8196
$$
JMW050
WGUS73 KJKL 180221
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1021 PM EDT WED JUL 17 2013
KYC195-180236-
/O.CAN.KJKL.FF.W.0014.000000T0000Z-130718T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE KY-
1021 PM EDT WED JUL 17 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN PIKE COUNTY
IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3729 8232 3726 8240 3774 8232 3768 8229
3766 8226 3767 8224 3763 8221 3763 8219
3765 8219 3765 8217 3760 8215 3759 8212
3756 8213 3756 8208 3754 8206 3755 8197
3754 8196
$$
JACOBSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 8:21 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 17, 8:21 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 821 PM EDT WED JUL 17 2013 .UPDATE... ISSUED AT 821 PM EDT WED JUL 17 2013 UPDATED THE FORECAST TO BETTER REFLECT CURRENT CONDITIONS AND MODEL TRENDS. SOME OF THE STORMS THAT HAVE FORMED TODAY HAVE BEEN QUITE HIGH AND HAVE SEEN MANY STORMS TOPPING 50K FT AND EVEN SAW A COUPLE TOPPING 60K FT. THE SAVING GRACE HAS BEEN THAT THE FREEZING LEVEL IS SO HIGH THAT IT IS REALLY HARD TO GET LARGE HAIL. THERE ARE SOME STORMS CURRENTLY MOVING INTO PIKE COUNTY. THE STRONGEST STORMS ARE STILL SOUTH AND EAST OF THE BORDER. THE ONE CONCERN IS THE POTENTIAL FOR FLASH FLOODING IF THIS CLUSTER OF STORMS CONTINUES TO MOVE SO SLOWLY. ALSO ADDED SOME FOG TO THE FORECAST. THE REST OF THE FORECAST IS ON TRACK. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 400 PM EDT WED JUL 17 2013 THE TRADEWINDS HAVE SET UP OVER THE LOCAL AREA...WITH WIND FLOW CARRYING SCATTERED SHOWERS AND STORMS WEST SOUTHWESTWARD OVER THE AREA TODAY. THIS WAS OCCURRING DUE TO AN EXTREMELY STRONG SUBTROPICAL RIDGE CENTERED OVER INDIANA. SHOWERS AND THUNDERSTORMS ERUPTED IN THE TROPICAL AIR MASS...AND WERE HANDLED FAIRLY WELL IN TIMING AND PLACEMENT BY THE NAM. HAVE USED THE NAM FOR PRECIP TRENDS IN THE SHORT TERM. IN TERMS OF FEATURES...THE RIDGE IS EXPECTED TO WEAKEN AND DRIFT TO THE SOUTH DURING THE PERIOD. THIS MAY ALLOW FOR MORE CONVECTION...WITH A PREFERENCE FOR THE AFTERNOON HOURS. WINDS WILL BE WEAK...MEANING CONVECTION SHOULD AGAIN BE PULSY AND SLOW MOVING. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 400 PM EDT WED JUL 17 2013 THERE IS GOOD MODEL AGREEMENT THAT THE UPPER LEVEL RIDGE WILL BE IN THE PROCESS OF BREAKING DOWN AT THE BEGINNING OF THE LONG TERM FORECAST PERIOD. THIS WEEKEND...A STRONG UPPER LEVEL LOW WILL BE SWINGING THROUGH EASTERN CANADA...SOLIDIFYING A BROAD TROUGH ACROSS THE GREAT LAKES AND OHIO VALLEY REGIONS...WHICH SHOULD THEN PERSIST INTO THE MIDDLE OF NEXT WEEK. HEAT AND HUMIDITY WILL CONTINUE ACROSS EASTERN KENTUCKY ON FRIDAY...ALTHOUGH WITH AFTERNOON AND EARLY EVENING CONVECTION... WIDESPREAD 90 DEGREE TEMPERATURES WILL BE HELD IN CHECK. STILL...WITH DEW POINTS IN THE LOWER 70S...THE AIR MASS WILL CONTINUE TO BE SULTRY...AND HEAT INDICES WILL STILL MAKE IT INTO THE MID 90S. BY SATURDAY...A WEAK COLD FRONT WILL BE APPROACHING FROM THE NORTH. IT APPEARS THE FRONT WILL MAKE ITS WAY INTO EASTERN KY SUNDAY...BUT WILL LIKELY LINGER ACROSS KY OR NORTHERN TN INTO THE EARLY TO MIDDLE PART OF NEXT WEEK. WITH APPROACH OF THE FRONT...THE THREAT FOR MORE ORGANIZED CONVECTION WILL INCREASE THIS WEEKEND. WHILE OVERALL RAIN PROBABILITIES SHOULD THEN DECREASE EARLY NEXT WEEK A SERIES OF SHORT WAVE TROUGHS MOVING ACROSS THE OH VALLEY IN THE MEAN FLOW WILL CONTINUE THE THREAT FOR DAILY SHOWERS AND THUNDERSTORMS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 821 PM EDT WED JUL 17 2013 SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH ABOUT 4Z AND THEN START TO BACK DOWN. ADDED SOME FOG TO THE FORECAST DUE TO ALL THE AVAILABLE MOISTURE AND THE COOL DOWN THAT OCCURRED WHEN THE STORMS MOVED ACROSS THE FORECAST AREA. EXPECTING VLIFR DUE TO ALL OF THE MOISTURE THAT IS AVAILABLE. NO STORMS ARE EXPECTED AT THE TAF STATIONS UNTIL TOMORROW. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JJ SHORT TERM...HAL LONG TERM...SBH/GEOGERIAN AVIATION...JJ
Hazardous weather outlook, Jul 17, 4:54 PM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 454 PM EDT WED JUL 17 2013 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-190000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 454 PM EDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING...BUT SHOULD DIE OUT OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE PERIOD. ISOLATED INSTANCES OF LARGE HAIL OR DAMAGING WIND WILL BE POSSIBLE EACH AFTERNOON THROUGH SUNDAY...AS WELL AS ISOLATED VERY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING WIND THROUGH THE WEEKEND. HAL
In the hours before
Local storm report, Jul 17, 4:37 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
437 PM EDT WED JUL 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL WASIOTO 36.75N 83.69W
07/17/2013 E1.00 INCH BELL KY PUBLIC
HAIL SO HEAVY CANNOT SEE. HAS BEEN ONGOING FOR 5 MINS.
&&
TBREWERSpecial weather statement, Jul 17, 4:38 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 438 PM EDT WED JUL 17 2013 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-181000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 438 PM EDT WED JUL 17 2013 ...HEAT AND HUMIDITY WILL CONTINUE THROUGH THURSDAY... OPPRESSIVE HEAT AND HUMIDITY WILL REMAIN IN PLACE OVER THE REGION. AFTER LOW TEMPERATURES ONLY IN THE UPPER 60S AND LOWER 70S TONIGHT...HIGHS ARE EXPECTED TO REACH NEAR 90 AGAIN ON THURSDAY. WITH EXCESSIVE HUMIDITY CONTINUING...HEAT INDICES WILL REACH AROUND 100 ON THURSDAY AFTERNOON. PRECAUTIONS ARE URGED FOR THOSE ENGAGED IN OUTDOOR ACTIVITIES... PARTICULARLY DURING THE HOTTEST TIME OF THE DAY. DRINK PLENTY OF FLUIDS...TRY TO STAY OUT OF THE SUN...AND IF POSSIBLE...STAY IN AN AIR-CONDITIONED ROOM. THE WEATHER PATTERN WILL FADE LATE IN THE WEEK. AN INCREASE IN CLOUDS AND PRECIPITATION WILL LIKELY HELP KEEP TEMPERATURES FROM BEING QUITE AS HOT FROM FRIDAY INTO THE WEEKEND. HOWEVER...HUMIDITY LEVELS WILL REMAIN VERY UNCOMFORTABLE. HAL
Special weather statement, Jul 17, 4:47 PM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 447 PM EDT WED JUL 17 2013 KYZ085>087-172115- WHITLEY-KNOX-BELL- 447 PM EDT WED JUL 17 2013 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 515 PM EDT WEDNESDAY AFTERNOON... SOUTH CENTRAL KNOX... SOUTHEASTERN WHITLEY AND SOUTHWESTERN BELL. AT 447 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM CARPENTER TO 9 MILES SOUTH OF MIDDLESBORO...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF WILLIAMSBURG TO 9 MILES SOUTH OF MIDDLESBORO...MOVING SOUTH AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GATLIFF AROUND 455 PM EDT...WILKERSON AROUND 500 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JMW
Local storm report, Jul 17, 5:00 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
500 PM EDT WED JUL 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL PINEVILLE 36.76N 83.70W
07/17/2013 E0.25 INCH BELL KY 911 CALL CENTER
&&
DSTAMPERSpecial weather statement, Jul 17, 5:00 PM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 500 PM EDT WED JUL 17 2013 KYZ088-118-172130- LETCHER-HARLAN- 500 PM EDT WED JUL 17 2013 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 530 PM EDT WEDNESDAY AFTERNOON... EXTREME SOUTHWESTERN LETCHER AND EASTERN HARLAN. AT 459 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED NEAR CLOVER-DARBY...OR 13 MILES NORTH OF JONESVILLE...MOVING SOUTHWEST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DIZNEY AROUND 505 PM EDT...WOODS AROUND 510 PM EDT...TEN SPOT AROUND 515 PM EDT... COXTON AROUND 520 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JMW
Special weather statement, Jul 17, 7:58 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 758 PM EDT WED JUL 17 2013 KYZ120-180030- PIKE- 758 PM EDT WED JUL 17 2013 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTY THROUGH 830 PM EDT WEDNESDAY EVENING... EAST CENTRAL PIKE. AT 757 PM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF BUSKIRK TO WOODMAN TO 13 MILES SOUTH OF PAW PAW...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF LOGAN TO 7 MILES NORTH OF HURLEY TO GRUNDY... MOVING WEST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WOODMAN AROUND 805 PM EDT...PAW PAW AROUND 815 PM EDT...JAMBOREE AROUND 820 PM EDT...BUSKIRK AROUND 825 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JMW
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:23 PM EDT | Areal Flood Advisory | JKL | Pike | 6 hr |
| Jul 17, 8:30 PM EDT | Severe Thunderstorm Warning | JKL | Letcher, Pike | 45 min |
| Jul 18, 1:49 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Leslie | 2 hr |
| Jul 18, 2:26 PM EDT | Flash Flood Warning | JKL | Bell, Knox | 3 hr |
| Jul 18, 2:45 PM EDT | Flash Flood Warning | JKL | Bell, Harlan, Leslie | 3 hr |
| Jul 18, 3:17 PM EDT | Areal Flood Advisory | JKL | Knox, Whitley | 3 hr |
| Jul 18, 4:39 PM EDT | Areal Flood Advisory | JKL | McCreary | 6 hr |
| Jul 18, 4:40 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne | 50 min |
| Jul 18, 5:13 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 32 min |
| Jul 18, 7:17 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Rockcastle | 28 min |
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.